Contraceptive Pill

Contraceptive pills are hormonal tablets used to prevent pregnancy. They are 99.9% effective and are taken orally. Contraceptive pills are commercially available in two forms, combination pills that contain synthetic forms of estrogen and progesterone hormones, and mini-pills which only contain progesterone.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Kindly explain about birth control pills.

Query: Hi doctor, I am 25 years old, female and I want to take contraceptive pills as birth control device. In past I have taken such pills but due to that I was getting extreme dizziness. So, I am thinking to take 'Saheli' contraceptive pills. Which is non-hormonal and I think it will not bring any side ...  Read Full »


Dr. Monika Meena

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I see you have been facing some issues with estrogen progesterone hormonal pills like dizziness, weakness etc. Can you specify which ones did you try? Because low dose pills are available now-a-days which are safe and least side effects like yaz, Yasmine, etc. Consideri...  Read Full »

Can taking contraceptive pills cause irregular periods?

Query: Hello doctor, Since last month I have had sex 4 times, I took the morning after pill each time I had sex and majority of the time a condom was used. I do not think pregnancy is an option here as I have taken precaution. I think the contraceptive that I have taken 4x has ruined my periods pattern. T...  Read Full »


Dr. Poonguzhali Liston

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. 1. The frequent intake of emergency contraception causes the hormonal levels to increase suddenly which leads to spotting and irregular bleeding in between periods. 2. Due to this increase the body stops producing the hormones temprorary till the level comes back ...  Read Full »

Can frequent use of I-pill have any side effects?

Query: Hi doctor, Today is the last day of my periods. Last night, I consumed alcohol and had unprotected sex. I took an I-pill at around 11 AM today. However, I had been vomiting due to nausea at around 2 PM in the afternoon. Should I have to take another pill now? Or would the first one have been effecti...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. There is no need to take another I-pill (Levonorgestrel hormone) as it gets dissolved and absorbed within an hour. However, the nausea and vomiting are due to the high progesterone effect of the I-pill. Now, you need to wait for a withdrawal bleed. Since you just had pe...  Read Full »

What causes breakouts of acne in face?

Query: Hello doctor, I am 25 years old. I never had acne, however, I started getting acne around my cheeks last January 2019. I thought it might be my contraceptive pill so I stopped taking that but that did not change. I was playing around with skincare products which I also thought made it worse so I s...  Read Full »


Dr. Shanza Ikram

Dermatologist

Answer: Hi, Welcome to icliniq.com. I have gone through the case. First, you need to understand acne is common and you may experience frequent exacerbation due to stress or hormones. Yes, in your case oral contraceptives are inviting factors as they cause hormonal imbalance. And later it got aggravated b...  Read Full »

Is there any possibility to get false negative pregnancy test when there is no period for four months?

Query: Hello doctor, I am a 21-year-old female. I have been in a physical relationship with my partner on March 13 of this year. And the very next day, I had a contraceptive pill. After a few days, I got withdrawal bleeding and after a month, I got my menstruation. The problem started after even two month...  Read Full »


Dr. Monika Meena

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. As far as I can make out, you had contact in March and following that you got periods in April and no periods thereafter. As far as your concern of pregnancy goes, you should not be pregnant if you got full flow normal periods once after intercourse and provided you did...  Read Full »

My wife missed her periods even though I did not ejaculate during sex. Why?

Query: Hi doctor, I had sex with my wife and I am very sure that I did not ejaculate. But, there were some white watery drops outside her vagina. Now, she did not get her periods this month. We had sex on the 8th and her periods normally start from 15th to 20th of every month. Please help.  Read Full »


Dr. Sweta Singh

Infertility Specialist, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. As per your history, you seem to be ejaculated inside her. Therefore, it is possible that your wife maybe pregnant. The only way to know for sure is to get a blood test done. It is the serum beta hCG test (human chorionic gonadotropin). This will tell us whether her perio...  Read Full »

How can I get my periods earlier?

Query: Hi doctor, My actual due date of period will be tomorrow. But, I did not see any signs of the period. I did not even have sex. I have to travel in five days and I wish to have period by tomorrow or day after tomorrow. Can you suggest anything to get my period early?  Read Full »


Dr. Purushottam Sah

Obstetrician And Gynaecologist, Sexologist, Andrologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. There is no such way to get periods in a day or two. Even if you want to delay, then also you have to start pill five to six days before the expected date. Only you have to wait now or if you want to postpone, then can try oral contraceptive pills once daily for as many d...  Read Full »

What are the causes of yellowish vaginal discharge?

Query: Hi doctor, I just noticed that I had some yellowish discharge from my vagina. I do not have any itching or burning while urinating and there is no odor from the discharge. I was checked for STDs about three or four weeks ago and everything came back negative. I had protected sex with a condom last ...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Yes, oral sex could transmit STD (sexually transmitted disease) and they are herpes simplex, gonorrhea or even syphilis. Infections less frequently passed on include chlamydia, HIV and hepatitis A. But, I must tell you that the risks of getting an STD from unprotect...  Read Full »

What are the causes of bleeding after taking contraceptive pill?

Query: Hi doctor, I had unprotected sex on the fourth day of my periods and I took a contraceptive pill within half an hour. Now, I am bleeding after seven days from the day I had taken the pill. Are there any chances of pregnancy? Please explain me.  Read Full »


Dr. Megha Tuli Gupta

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. The extra bleeding could be due to the pill. However, it would depend on the pill you took. If you have taken an emergency contraceptive pill, then yes, that would be the reason of excessive bleeding. However, if you have taken a normal contraceptive pill, then it will ...  Read Full »

I took contraceptive pills after unprotected sex and missed my period. What is the chance of pregnancy?

Query: Hello doctor, The first day of my last period was on the 2nd of March, it lasted till 6th of March. I had unprotected sex on the 10th of March, but he did not ejaculate inside me but there is a chance that pre-cum may have gotten in. So for safety, I took contraceptive pills (Postinor 2) on the 11t...  Read Full »


Dr. Sravanthi Nuthalapati

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I have gone through the details and the sequence of events you mentioned and totally understand your anxiousness. See, the emergency contraceptive pills are high doses of progesterone hormone, so at times there can be withdrawal and some times there can be a delaye...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.